News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Abilify related to my night sweats?


 hydbc - Thu Oct 15, 2009 1:34 pm

I recently stopped taking my Abilify without consulting my doctor. I knew that you were supposed to be weened off of it and so I cut my 15 mg pills in half for about a week and then in quarters for about a week. Now, about 2 weeks after the last quarter pill, I am waking up throughout the night shivering cold and drenched in sweat. The temperature in my room is normal. Could this be related to the Abilify situation? Is there anything I can do?
 Faye Lang, RN, MSW - Sat Jul 17, 2010 7:17 pm

Hello, hydbc,

I apologize that this response is so late. I hope that your issue has resolved and that you're feeling much better. I'll provide some information in hope that it may be useful to you in the future, or to others who may read your post.

It is never a good idea to discontinue a medication without a doctor's advice and supervision. This is especially true when the medication is a psychotropic medication like Abilify. Abilify has a half-life, or how quickly the medication clears from the person's body, of about 75 hours in a person with average metabolism. This means that withdrawal symptoms could be noticed rather quickly, and would become more noticeable as time progressed as the person continued to decrease the medication. Withdrawing too quickly can cause serious physical symptoms. One of the known side effects of Abilify is "flu-like syndrome", which is what you describe. Withdrawal of the medication can intensify a side-effect when it is done too quickly. That's one of the reasons it is so important to alter medication dosages only with the advice and supervision of a doctor.

I wish you the best of luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here